Alert archive / Illinois / Flash Flood Warnings in 1999
Flash Flood Warning 13, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Aug 12, 1999, 11:15 PM CDT for Logan County, Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 1999, 11:15 PM CDT (04:15 UTC)
- Expired
- Aug 13, 1999, 3:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Logan County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1165 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 322 m²/s²
- 0-3 km storm-relative helicity
- 437 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 130416 FFWSPI ILC107-130800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1115 PM CDT THU AUG 12 1999 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLASH FLOOD WARNING FOR... LOGAN COUNTY IN CENTRAL ILLINOIS * UNTIL 300 AM CDT * AT 1110 PM...NWS DOPPLER RADAR SHOWED STRONG THUNDERSTORMS WITH HEAVY RAIN CONTINUING TO REDEVELOP AND MOVE EAST NORTHEAST OVER THE SAME SECTIONS OF LOGAN COUNTY THAT PREVIOUSLY HAD HEAVY RAIN. DOPPLER RADAR ESTIMATED 2 TO 3 INCHES OF RAIN HAD FALLEN ALREADY OVER THE AREA. * ADDITIONAL RAINFALL OF 1 TO 2 INCHES ARE EXPECTED IN THE NEXT 3 HOURS. FLOODING OF STREETS...ROADWAYS...STREAMS...AND OTHER LOW LYING AREAS WILL BE POSSIBLE IN THIS SITUATION. BASEMENTS MAY ALSO GET FLOODED. MOVE TO HIGHER GROUND IMMEDIATELY IF FLOOD WATERS THREATEN... AND AVOID DRIVING ACROSS FLOODED ROADS. GOETSCH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 2:30 PM CDT, 8 hours 45 minutes earlier.
Area forecast discussion, Aug 12, 2:30 PM CDT, 8 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 230 PM CDT THU AUG 12 1999 CONCERNS FOR THIS EVENING AND TONIGHT ARE PCPN DVLPMNT AND TIMING. 18Z SFC ANALYSIS SHOWS WRM FNT BEING HELD UP ON ITS FCSTD NORTHERN MIGRATION. THIS IS DUE TO LEFTOVER MCS OUTFLOW BOUNDARY FM THIS AM. OUTFLOW BOUNDARY RUNS FROM ABOUT STL TO HUF WHERE TSRA HAVE BEEN FIRING FM LATE MRNG TIL PRESENT FM EFG TO SOUTH OF HUF. WRM FNT IS STIL SOUTH OF THIS LINE AS PER EAST WINDS AND TEMPS STRUGGLING IN THE 80S. 2PM SFC RPTS SHOW SOUTH WINDS IN EXTRM W IL FROM MACOMB TO UIN. PREFER ETA MODEL FOR THIS FCST PACKAGE. ALL MODELS INITIALIZED VERY SIMILAR. SFC PRESS FALL BULLSEYE AT 18Z WAS OVER NW CRNR OF IL WITH POOLING OF MOISTURE CONVERGENCE IN ERN IOWA WEST OF MOLINE PRODUCING TSRA FM MONMOUTH TO NE HENRY COUNTY. THIS IS THE FOCUS OF DVLPMNT FOR TSRA TO SPREAD SOUTHEAST ACROSS ILX CWFA ALG NORTH MOVING WRM FRNT THIS EVE AND TNGT. WILL INCREASE PCPN FROM NW TO SE THRU THE EVE AND TNGT. PSBLTY STILL EXISTS FOR THIS DVLPMNT ALG WRM FNT TO PRODUCE BOW ECHO AND PRODUCE DMGG WINDS TNGT. LIS PEAK ACROSS AREA AT -6 TO -8 FM ARND 9PM TNGT THROUGH 6AM FRI WITH MAX OMEGA AND MOSTURE CONVERGENCE. TRLG COLD FRONT EXPTCD TO MOVE ACRS C-IL ARND MIDDAY FRI WITH WND SHFT TO W AND THEN NW. 8H PROFILER SHOWS SHARP WSHFT ALFT. EXTDD CHARTS SHOW HIGH PRESS DOMINATE WITH DRY WX. MAX TEMPS WRM FROM AROUND 80 SUN TO 90-93 BY TUE AS HI CENTR PASSES AND WINDS BECOME SOUTH AGAIN MON NGT AND TUE ON BACK SIDE OF HIGH. .ILX...NONE.
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:17 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 43 min |
| Aug 12, 7:20 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason | 70 min |
| Aug 12, 7:25 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 65 min |
| Aug 12, 7:38 PM CDT | Severe Thunderstorm Warning | ILX | Menard | 52 min |
| Aug 12, 7:44 PM CDT | Tornado Warning | ILX | Mason | 46 min |
| Aug 12, 7:52 PM CDT | Severe Thunderstorm Warning | ILX | Logan | 53 min |
| Aug 12, 8:09 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 51 min |
| Aug 12, 8:16 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 59 min |
| Aug 12, 8:24 PM CDT | Severe Thunderstorm Warning | ILX | Cass | 66 min |
| Aug 12, 8:31 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean | 59 min |
| Aug 12, 8:41 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 64 min |
| Aug 12, 8:55 PM CDT | Severe Thunderstorm Warning | ILX | Menard, Sangamon | 65 min |
| Aug 12, 9:03 PM CDT | Severe Thunderstorm Warning | ILX | Piatt | 42 min |
| Aug 12, 9:16 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 59 min |
| Aug 12, 9:35 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 40 min |
| Aug 12, 10:02 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 33 min |
| Aug 12, 10:15 PM CDT | Severe Thunderstorm Warning | ILX | Douglas, Vermilion | 60 min |
| Aug 12, 10:15 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie | 60 min |
| Aug 12, 10:17 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 33 min |
| Aug 12, 10:22 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 63 min |
| Aug 12, 10:34 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Shelby | 61 min |
| Aug 12, 10:34 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 61 min |
| Aug 12, 11:10 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Cumberland | 60 min |
| Aug 12, 11:29 PM CDT | Flash Flood Warning | ILX | DeWitt | 4 hr |
| Aug 12, 11:31 PM CDT | Flash Flood Warning | ILX | Menard | 3 hr |
| Aug 13, 12:51 AM CDT | Flash Flood Warning | ILX | Champaign, Piatt | 3 hr |
| Aug 13, 12:56 AM CDT | Flash Flood Warning | ILX | Macon | 2 hr |
Nearby
Flash Flood Warnings in Illinois, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.